Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 16, 2022, 2:32 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2022, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 16, 2022, 3:01 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:40 PM EDT | HAIL 1 | 1 Ssw Aquilla, OH | QUARTER SIZED HAIL NEAR AQUILLA RD AND MAYFIELD RD. |
| Jun 16, 2:42 PM EDT | HAIL 1.75 | 1 Sse Chardon, OH | GOLF BALL SIZED HAIL. |
| Jun 16, 2:47 PM EDT | TSTM WND DMG | 2 N Burton, OH | NUMEROUS TREES AND WIRES DOWN ON BUTTERNUT ROAD IN BURTON. ALSO A HOUSE FIRE ON THE BURTON SQUARE POSSIBLY RELATED TO LIGHTNING. TIME ESTIMATED FROM RADAR. |
| Jun 16, 2:47 PM EDT | TSTM WND DMG | Burton, OH | A FEW TREES DOWN IN THE BURTON AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:14 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
005
WUUS51 KCLE 161832
SVRCLE
OHC035-055-085-161915-
/O.NEW.KCLE.SV.W.0062.220616T1832Z-220616T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
232 PM EDT Thu Jun 16 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Geauga County in northeastern Ohio...
East central Cuyahoga County in northeastern Ohio...
Southern Lake County in northeastern Ohio...
* Until 315 PM EDT.
* At 231 PM EDT, a severe thunderstorm was located near Chardon,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Chardon, Middlefield, Burton, Chesterland, Mayfield Heights,
Willoughby Hills, Highland Heights, Kirtland, Pepper Pike,
Huntsburg, Mayfield, Claridon, Gates Mills, Montville, Hunting
Valley, Thompson, Kirtland Hills, Waite Hill and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4141 8100 4148 8147 4159 8147 4171 8100
TIME...MOT...LOC 1831Z 265DEG 34KT 4156 8126
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Campbell4 follow-up statements
034
WWUS51 KCLE 161839
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
239 PM EDT Thu Jun 16 2022
OHC035-161848-
/O.CAN.KCLE.SV.W.0062.000000T0000Z-220616T1915Z/
Cuyahoga OH-
239 PM EDT Thu Jun 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUYAHOGA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
LAT...LON 4147 8138 4161 8138 4171 8100 4141 8100
TIME...MOT...LOC 1838Z 265DEG 34KT 4157 8116
$$
OHC055-085-161915-
/O.CON.KCLE.SV.W.0062.000000T0000Z-220616T1915Z/
Geauga OH-Lake OH-
239 PM EDT Thu Jun 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR GEAUGA AND SOUTHEASTERN LAKE COUNTIES...
At 238 PM EDT, a severe thunderstorm was located over Chardon, moving
east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Chardon, Middlefield, Burton, Chesterland, Kirtland, Huntsburg,
Claridon, Montville, Thompson, Kirtland Hills, Waite Hill and
Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4147 8138 4161 8138 4171 8100 4141 8100
TIME...MOT...LOC 1838Z 265DEG 34KT 4157 8116
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Campbell757
WWUS51 KCLE 161847
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
247 PM EDT Thu Jun 16 2022
OHC085-161856-
/O.CAN.KCLE.SV.W.0062.000000T0000Z-220616T1915Z/
Lake OH-
247 PM EDT Thu Jun 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
LAT...LON 4146 8133 4156 8129 4164 8110 4171 8100
4141 8100
TIME...MOT...LOC 1846Z 266DEG 33KT 4154 8107
$$
OHC055-161915-
/O.CON.KCLE.SV.W.0062.000000T0000Z-220616T1915Z/
Geauga OH-
247 PM EDT Thu Jun 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN GEAUGA COUNTY...
At 246 PM EDT, a severe thunderstorm was located near Middlefield, or
7 miles east of Chardon, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts. Public
reports indicate at least 1 inch hail near Chardon.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Chardon, Middlefield, Burton, Huntsburg, Claridon, Montville and
Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 8133 4156 8129 4164 8110 4171 8100
4141 8100
TIME...MOT...LOC 1846Z 266DEG 33KT 4154 8107
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Campbell761
WWUS51 KCLE 161851
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
251 PM EDT Thu Jun 16 2022
OHC055-161915-
/O.CON.KCLE.SV.W.0062.000000T0000Z-220616T1915Z/
Geauga OH-
251 PM EDT Thu Jun 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN GEAUGA COUNTY...
At 250 PM EDT, a severe thunderstorm was located near Middlefield, or
10 miles east of Chardon, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Middlefield, Burton, Huntsburg, Claridon, Montville and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4144 8122 4156 8119 4164 8110 4171 8100
4141 8100
TIME...MOT...LOC 1850Z 265DEG 34KT 4154 8101
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Campbell566
WWUS51 KCLE 161901
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
301 PM EDT Thu Jun 16 2022
OHC055-161908-
/O.CAN.KCLE.SV.W.0062.000000T0000Z-220616T1915Z/
Geauga OH-
301 PM EDT Thu Jun 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GEAUGA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4144 8122 4156 8119 4164 8110 4171 8100
4141 8100
TIME...MOT...LOC 1854Z 265DEG 34KT 4155 8090
$$
CampbellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:52 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 16, 1:52 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
152 PM EDT Thu Jun 16 2022
.SYNOPSIS...
A cold front moves southeast across the region this afternoon
through tonight. A secondary reinforcing cold front will push
through tomorrow evening. High pressure will build back in Saturday
through Monday before a warm front lifts back north across the
area Monday night.
&&
.NEAR TERM /THROUGH FRIDAY/...
Temperatures this morning have already climbed into the low to
mid 80s with heat indices approaching 90. Only made minor
adjustments to reflect current observations. Have been
monitoring showers and thunderstorms just west of the area,
however they continue to weaken and diminish, but will continue
to monitor as the airmass over the remains unstable.
Previous Discussion...
We start the forecast off with an upper-level trough situated
over the Great Lakes region with the associated cold front
approaching from the northwest. Upstream convection is noted on
radar in southern Michigan, though in a weakening state as it
continues to move into an increasingly stable environment thanks
to diurnal cooling. Whatever is left of this (likely only
isolated showers) may reach the Toledo area by 12-13Z this
morning.
An outflow boundary from the overnight convection is expected to
cross into the region by late morning into the early afternoon.
Mid-level vorticity rounding the base of the upper-level trough
and a 80-90 kts 300mb jet streak will aid in synoptic lift
across the area today. The outflow boundary will likely be the
primary triggering mechanism for convective initiation (CI).
While most hi-res guidance has CI around 18-19Z, modeled
soundings show uncapped instability as early as 15-16Z, so CI
could actually be an hour or two earlier than hi-res guidance is
suggesting. Initial convective mode is expected to be discrete
with the possibility for supercells given shear vectors and mean
cloud layer wind being ~45 degrees from the initiating outflow
boundary. Thunderstorms are most likely to develop east of I-77.
Thunderstorms will develop in a favorable environment for
severe thunderstorms. Hot and humid conditions that has built up
in the warm sector over the past few days will contribute to
very high instability with MUCAPE of 3000+ J/kg possible and
mid-level westerlies overspreading the area, increasing deep-
layer shear to about 35-45 knots. Mid-level lapse rates of 6-6.5
C/km and HGZ CAPE of >1000 J/kg will support the potential for
large hail (and perhaps even significant large hail) while low-
level lapse rates of 7.5-8 C/km, max theta-e differences of
30-40 C, and modest low- level wind field (25-35 kts at 1km AGL)
are all favorable for damaging winds. Finally, an isolated
tornado may be possible, primarily due to the fact that initial
discrete supercells are possible. Low-level shear/SRH is fairly
marginal and forecast hodographs are relatively straight
(supporting splitting supercells). For tornadogenesis, prefer to
see a more curved hodograph. Severe threat should be rather
short-lived, with thunderstorms largely exiting the CWA by 22Z.
Hot and humid conditions today will lead to high temperatures in
the upper 80s to low 90s, with dew points in the low 70s. Heat
indices are expected to reach the mid to upper 90s areawide.
Power outage maps suggest several counties in central Ohio with
a population without power (e.g. >60% of Holmes County). For
this reason, a heat advisory was issued for those areas due to
anticipated higher impacts.
The actual cold front moves across the area later this evening
into tonight. This could spark additional isolated rain showers.
A cooler airmass is ushered in behind the cold front, with much
of the area about 10 degrees cooler than today.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Upper level trough will continue to exit to the east at the start of
the short term forecast period as an expansive upper level ridge
builds eastward. Surface high pressure moves southeastward into our
forecast area Saturday night into Sunday which will keep us dry in
the short term. Northerly flow associated with the surface high
pressure will allow for temperatures to fall below average this
weekend. High temperatures on Saturday will be 5-10 degrees below
average with an increase in high temps for Sunday, but still below
average for mid June.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The aforementioned upper level ridge will be the main weather driver
for the long term forecast period. Surface high pressure moves
eastward on Monday as the upper level ridge continues its eastward
track. Southwesterly flow returns for Monday which will bring
another round of above average temperatures and the potential for
our next heat wave. Given the stationary nature of the upper level
ridge, this heat wave may last through most of next week. A warm
front will pass through the Ohio Valley on Monday bringing increased
moisture and showers and thunderstorms mainly Monday afternoon and
evening. A cold front looks to pass across the region at the tail
end of this forecast period which may bring another round of showers
and thunderstorms for Wednesday.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
TSRA starting to form from a MFD to ERI line and will track
southeastward through the afternoon and early evening, ending by
22Z for the terminals. Expect brief restrictions at the onset of
storms, and will keep the prevailing and TEMPOs at MVFR. Wind
gusts in TSRA should be expected as well. Otherwise, winds
southwesterly gusting to 25kts. Clearing after 22Z. Winds turn
west northwesterly after 12Z Friday, sustained to 15kts.
Outlook...Non-VFR possible with isolated to scattered showers
and thunderstorms on Monday.
&&
.MARINE...
Southwesterly flow at 10-15 knots will continue across the lake
through Friday morning. Winds briefly increase to 15-20 knots
Thursday afternoon as a cold front moves east across the lake. Winds
and waves touch Small Craft Advisory criteria from Conneaut to
Ripley, NY and thus a Small Craft Advisory has been issued from 2 PM
to 8 PM Thursday. Winds become northerly Saturday morning increasing
to 15-20 knots. Waves will build Saturday morning to 4-5 feet which
may prompt the future issuance of a Small Craft Advisory. High
pressure moves in late Saturday into Sunday which will allow for
winds to diminish to 10-15 knots and waves to subside to less than 2
feet. Southerly flow will return for Monday with winds less than 10
knots to begin next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 6 PM EDT this evening for OHZ029>031-037-
038-047.
PA...Beach Hazards Statement until 8 PM EDT this evening for PAZ001.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ149.
&&
SYNOPSIS...Saunders
NEAR TERM...Campbell/Saunders
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...26
MARINE...IversonHazardous weather outlook, Jun 16, 2:27 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 227 PM EDT Thu Jun 16 2022 OHZ013-014-020>023-032-033-PAZ002-003-171830- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Stark- Mahoning-Southern Erie-Crawford- 227 PM EDT Thu Jun 16 2022 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ029>031-037-038-047-171830- Richland-Ashland-Wayne-Morrow-Holmes-Knox- 227 PM EDT Thu Jun 16 2022 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ148-149-168-169-171830- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 227 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. PAZ001-171830- Northern Erie- 227 PM EDT Thu Jun 16 2022 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. This is a moderate risk for rip currents Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ089-171830- Ashtabula Lakeshore- 227 PM EDT Thu Jun 16 2022 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a moderate risk for rip currents this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. This is a moderate risk for rip currents Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ012-171830- Lake- 227 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are possible this afternoon. Damaging wind gusts and large hail will be the primary weather hazards. There is a moderate risk for rip currents this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. This is a moderate risk for rip currents Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ010-011-171830- Lorain-Cuyahoga- 227 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. This is a moderate risk for rip currents Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>147-162>167-OHZ003-006>009-017>019-027-028-171830- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- 227 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ036-171830- Marion- 227 PM EDT Thu Jun 16 2022 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 9:43 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
943 AM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 3 NNE BUTLER 40.63N 82.40W
06/13/2022 RICHLAND OH NWS STORM SURVEY
STRUCTURAL DAMAGE TO A HOUSE. THE PORCH WAS
DAMAGED. THE CHIMNEY WAS DESTROYED AND A
LARGE ANTENNA WAS TORN FROM THE HOUSE.
&&
RLLocal storm report, Jun 16, 9:48 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
948 AM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TSTM WND DMG 2 N BUTLER 40.62N 82.42W
06/13/2022 RICHLAND OH NWS STORM SURVEY
A SECTION OF ROOF OF A FARM BUILDING WAS
BLOWN OFF.
&&
RLLocal storm report, Jun 16, 12:27 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1227 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND DMG 3 WSW SAVANNAH 40.95N 82.41W
06/14/2022 ASHLAND OH NWS STORM SURVEY
A SECTION OF ROOF OF A FARM BUILDING WAS
BLOWN OFF AND THE DEBRIS WAS BLOWN TOWARD
THE SOUTHEAST. THREE CALF HUTCHES WERE
AIRBORNE AND CARRIED ABOUT 1500 FEET TO THE
SOUTHEAST.
&&
RLSpecial weather statement, Jun 16, 1:50 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
150 PM EDT Thu Jun 16 2022
OHZ028>030-161815-
Crawford OH-Richland OH-Ashland OH-
150 PM EDT Thu Jun 16 2022
...A strong thunderstorm will impact portions of central Richland,
northwestern Ashland and southeastern Crawford Counties through 215
PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crestline, or 11 miles west of Mansfield, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Ashland, Galion, Shelby, Ontario, Crestline, Bailey Lakes,
North Robinson, Mifflin, Shenandoah and Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4073 8286 4088 8286 4096 8235 4074 8232
TIME...MOT...LOC 1750Z 262DEG 38KT 4081 8274
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:02 AM EDT | Small Craft Advisory | CLE | 16 hr | |
| Jun 16, 4:13 AM EDT | Heat Advisory | CLE | Ashland, Holmes, Knox, Morrow, Richland, Wayne | 14 hr |
| Jun 16, 1:50 PM EDT | Special Weather Statement | CLE | Richland | 25 min |
| Jun 16, 1:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Richland | 51 min |
| Jun 16, 2:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 95 min |
| Jun 16, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 61 min |
| Jun 16, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 55 min |
| Jun 16, 3:02 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 38 min |
| Jun 16, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Marion, Morrow, Richland | 71 min |
| Jun 16, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 26 min |
| Jun 16, 3:48 PM EDT | Special Weather Statement | CLE | Geauga | 42 min |
| Jun 16, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 31 min |
| Jun 16, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 34 min |
| Jun 16, 4:32 PM EDT | Special Weather Statement | CLE | Geauga | 73 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.